I started taking Paxil about 3 months ago and have recently been expieriencing increased hairloss. Prior to taking paxil I hadn’t expierienced hairloss for about a year. Do you think there is a connection between the paxil and the hairloss, and is the hairloss irreversible if it is?
It is not clear if you are male or female, which is important in the way I construct the answer. I will assume that you are a male. If you had hair loss 1 year ago when you were not on Paxil, maybe this a coincidence, maybe not. Hair growth and hair loss both go in cycles, so perhaps you just kicked in the loss cycle.
As I stated in a blog entry from just last week, but it is worth repeating —
I have three important points to make with regards to medications causing hair loss:
- Before identifying a drug as a possible cause of hair loss, you should find other medical causes.
- People take medications for a health problem. You should not stop taking a medication just because you think it may be causing hair loss. Your health should come before your hair (especially if you are not certain that the medication is causing the hair loss).
- Most importantly, you should follow up with your doctor for medication changes and concerns.